Alert archive / Colorado / Flash Flood Warnings in 2022

Flash Flood Warning 86, NWS Pueblo, CO

August 15, 2022El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 15, 2022, 5:10 PM MDT for El Paso County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2022, 5:10 PM MDT (23:10 UTC)
Expired
Aug 15, 2022, 7:54 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 11.2 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2022-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2022-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

518 
WGUS55 KPUB 152310
FFWPUB
COC041-160215-
/O.NEW.KPUB.FF.W.0086.220815T2310Z-220816T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
510 PM MDT Mon Aug 15 2022

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Northeastern El Paso County in east central Colorado...

* Until 815 PM MDT.

* At 510 PM MDT, Trained weather spotters reported thunderstorms 
  producing flash flooding around Calhan. Between 1.5 and 2 inches 
  of rain have fallen. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Trained spotters reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Calhan, Ramah and Peyton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3904 10405 3898 10419 3896 10427 3899 10450
      3903 10451 3907 10436 3913 10440 3913 10405

FLASH FLOOD...OBSERVED

$$

CSS/KAM
3 follow-up statements
331 
WGUS75 KPUB 160005
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
605 PM MDT Mon Aug 15 2022

COC041-160215-
/O.CON.KPUB.FF.W.0086.000000T0000Z-220816T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
605 PM MDT Mon Aug 15 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT THIS 
EVENING FOR NORTHEASTERN EL PASO COUNTY...

At 605 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2.5 inches of rain has 
fallen. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Calhan, Ramah and Peyton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3904 10405 3898 10419 3896 10427 3899 10450
      3903 10451 3907 10436 3913 10440 3913 10405

FLASH FLOOD...RADAR INDICATED

$$

CSS/KAM
486 
WGUS75 KPUB 160108
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
708 PM MDT Mon Aug 15 2022

COC041-160215-
/O.CON.KPUB.FF.W.0086.000000T0000Z-220816T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
708 PM MDT Mon Aug 15 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT THIS 
EVENING FOR NORTHEASTERN EL PASO COUNTY...

At 708 PM MDT, Doppler radar indicated light to moderate rain across 
the warned area. Between 1 and 2.5 inches of rain have fallen, and 
an additional half inch may be possible. Flash flooding is already 
occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Calhan, Ramah and Peyton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3904 10405 3898 10419 3896 10427 3899 10450
      3903 10451 3907 10436 3913 10440 3913 10405

FLASH FLOOD...RADAR INDICATED

$$

KAM
967 
WGUS75 KPUB 160154
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
754 PM MDT Mon Aug 15 2022

COC041-160204-
/O.CAN.KPUB.FF.W.0086.000000T0000Z-220816T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
754 PM MDT Mon Aug 15 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN EL PASO 
COUNTY...

Flood waters have receded. Light rainfall will continue through 10 
PM, however, flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

A Flood Watch remains in effect until 1200 AM MDT for portions of 
central Colorado, east central Colorado and southeast Colorado.

LAT...LON 3904 10405 3898 10419 3896 10427 3899 10450
      3903 10451 3907 10436 3913 10440 3913 10405

$$

KAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:02 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 15, 3:02 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
302 PM MDT Mon Aug 15 2022

.SHORT TERM...(This evening through Tuesday)
Issued at 256 PM MDT Mon Aug 15 2022

Key Messages:

1) Widespread showers and thunderstorms are expected across the area
this afternoon and evening.

2) Flash flooding will be possible over the higher terrain and urban
areas over northern I-25, with severe possible further east.

Rest of Today and Tonight...

With the main surge of the surface cold front expected to pass
through mid-afternoon into early evening, conditions will become
favorable for widespread showers and thunderstorms across the CWA
into the overnight hours tonight. Across the higher terrain, monsoon
moisture and weak steering flow aloft will lead to slow moving
storms with high water loads, capable of producing locally heavy
rainfall and flash flooding conditions over high risk areas. The
main flood concerns will be across all of our burn scars and the
Poncha Pass/Chalk Cliffs areas, where running water could produce
debris flow or mudslides. Further east, over Teller, Fremont, and El
Paso Counties, increasing precipitable water values with the
shifting monsoon plume and 1000-1500 J/kg of available CAPE this
afternoon will allow for more convective-type showers and
thunderstorms, which will be capable of producing flash flood
conditions over hilly regions with poor drainage and lower-lying
urban areas. Storms may be slow moving and widespread, which could
lead to repeated rounds of rain over individual locations.

Looking at the severe weather concerns for this afternoon and
evening, post-frontal winds across the Palmer Divide will turn more
easterly while also increasing in magnitude, which will assist in
setting up an environment with 1500+ K/kg of CAPE and 25-30 knots of
bulk shear. Current high-res model guidance is showing the
possibility for more discrete convection closer to the eastern
border of El Paso County, which will be our highest-likelihood area
for stronger to severe storms today. Should a severe storm manage to
persist in that area, gusty outflow winds of around 60 mph and hail
up to 1 inch in diameter will be possible. Convective initiation is
expected to start around 20Z this afternoon and persist the rest of
the day, depending on storm motions, which will be enhanced as the
cold front surges south. Another area of severe weather concern for
the day will be Kiowa County, which will have a similar
environmental setup to eastern El Paso, but without the enhanced
orographics from the Palmer Divide. Storms are less likely to form
in this area, but if the cold front manages to push convection into
this region, storms are expected to intensify.

Precipitation will likely persist over the mountains and Pikes Peak
Region into the overnight hours, with a few mountain showers
potentially lasting into Tuesday morning.

Tuesday...

Tuesday is looking wet again, but with less severe weather potential
and more flash flooding potential. The shortwave aloft will push
more to the east while the upper ridge will build in to our west,
dragging up more monsoon moisture with it. Cooler post-frontal air
will persist near the surface, enhanced by outflow from nocturnal
showers and storms, which will increase stability across the eastern
plains by morning. This will serve to greatly limit any convective
potential over the eastern plains, but more widespread precipitation
will be possible across the higher terrain and southern I-25
corridor. Drier air will filter in from the north aloft, which may
decrease activity across parts of the Continental Divide, but
looking at potential MLCAPE fields in the CAMS, our western and
southeast mountains should have enough instability to develop some
afternoon showers and thunderstorms. Our biggest concerns for flash
flooding tomorrow afternoon-evening will mainly be across our burns
scars, the Spring Burn Scar especially, but there are concerns for
flash flooding across the mountains, in general. The adjacent areas
may still see appreciable amounts of precipitation and should be
closely monitored, even moreso depending on how much rain places get
from Monday convection. Looking at temperatures, the onset of cool
air will keep things brisk for summertime, with mid-high 70s to near
80 across the plains and I-25, and 60s-low 70s over the high
valleys.

.LONG TERM...(Tuesday night through Monday)
Issued at 256 PM MDT Mon Aug 15 2022

Key Messages:

1) A Flash Flood Watch is in effect for Tuesday night until midnight.

2) Continued chances for afternoon showers and thunderstorms,
especially in the high country.

3) Temperatures remain at or slightly below normal on Wednesday, but
warm back up to near normal for Thursday and Friday.

4) Chances for more precipitation and cooler temperatures return for
this weekend.

Tuesday Night and Wednesday..

A Flash Flood Watch has been issued for Tuesday until midnight.
Localized heavy rain and thunderstorms are expected to persist until
midnight, especially along and east of the I-25 corridor. We remain
under northwest flow for Wednesday with daytime high temperatures
staying about 5 degrees below normal for most of us. Thunderstorms
will be likely over the higher terrain on Wednesday afternoon, with
isolated storms possible over the southern sangres, the southern I-
25 corridor, and the Raton Mesa as well. Overall, coverage looks to
be less on Wednesday but we could still see some localized flash
flooding, especially over flood prone areas and burn scars, mainly
due to weak steering flow.

Thursday and Friday..

As the ridge strengthens to our west, temperatures begin to warm
back to near normal for both days. Both the NAM and the GFS show
continued isolated to scattered afternoon thunderstorm development
over our far western mountains to include the San Juans, La Garitas,
and Central Mountains. The GFS and the EC both depict a weak cold
frontal boundary associated with a minor shortwave to our northeast
pushing through on Thursday as well. Depending on the timing and
intensity of this feature, we could warm up a few degrees more
during the day on our plains and have a chance to see strong to
severe storm development on our plains as well. If the feature stays
weak or arrives earlier, we could see cooler temperatures for our
Thursday. As of right now, daytime high temperatures look to get
back into the low 90s for the Arkansas River Valley, and upper 80s
elsewhere on the plains. The I-25 corridor looks to be near normal
with highs in the low 80s and mostly clear sky conditions, with the
mountains keeping highs in the 60s and 70s and partly to mostly
cloudy skies during the day.

Saturday through Monday..

Deterministic models show a low over the Great Basin that begins to
interact with a departing Northern Plains low to shift monsoonal
moisture back into south central and southeastern Colorado.
Ensembles guidance shows daytime highs falling back to near or just
below normal for most of the area while chances for precipitation
increase, especially for Saturday afternoon. ECMWF members generally
keep 24 hour QPF means under 0.5 inches for everywhere along and
east of the I-25 corridor, with higher amounts (up to 1 inch) in the
high terrain on Saturday. Localized flash flooding will still be a
possibly, especially for flood prone areas and burn scars.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 256 PM MDT Mon Aug 15 2022

AVIATION...

Showers and thunderstorms will be possible at all three TAF sites
this forecast period.

KALS: Showers will form in the area after about 20Z this afternoon,
with chances of direct impacts to the terminal increasing after
about 02Z this evening and lasting towards 06Z or so. Thunderstorms
could significantly reduce vis and cigs, and gusty outflow winds
upwards of 30 knots will be possible.

KCOS: Thunderstorms will form near the terminal by about 21Z,
beginning to the west. Gusty outflow winds from these initial storms
will likely be 25-30 knots. Storms are expected to come close to the
terminal between 22-00Z this afternoon, with more chances for direct
impacts from storms increasing after 02Z. If thunderstorms do impact
the terminal, locally heavy rainfall will cause reductions in vis to
IFR or short-lived LIFR along with lowered cigs. Outflow winds will
be erratic and up to about 40 knots. Stronger storms will wane by
about 06Z, although light showers may persist in the area for longer.

KPUB: Showers and thunderstorms will form near the terminal by about
00Z this evening, with the chance for storms to directly impact the
terminal increasing by about 03Z. Gusty outflow winds form storms
will be 25-30 knots, increasing to about 40 knots if a thunderstorms
moves directly overhead. Locally heavy rainfall could also
momentarily reduce vis to IFR to high-end LIFR. Precipitation will
begin to dissipate around 06Z, although light showers are expected
over and near the higher terrain into the early morning hours.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight MDT tonight for COZ058>063-072>085-
087.

Flood Watch from Tuesday afternoon through Tuesday evening for
COZ058>066-072>080-083-087-088.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...EHR
AVIATION...GARBEROGLIO
Hazardous weather outlook, Aug 15, 11:35 AM MDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1135 AM MDT Mon Aug 15 2022

COZ058>089-093>099-161745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1135 AM MDT Mon Aug 15 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Widespread showers and thunderstorms are expected across the area
this afternoon and evening. The main impact concern will be heavy
rainfall producing flash flood conditions across burn scars and
higher risk areas for mudslides across the higher terrain. The
adjacent plains and I-25 corridor will be seeing the chance for
flash flooding conditions for roads, creeks, streams, and lower-
lying urban areas. Greatest risks for impacts today will be spread
across Chaffee, Lake, Fremont, Teller, and El Paso Counties.

A few strong to severe thunderstorms will also be possible across
the eastern plains, along and north of Highway 50 and east of I-25,
between 2 PM and midnight. Wind gusts in excess of 60 mph,
torrential rainfall, and hail up to 1 inch in diameter will be the
primary storm risks.

Thunderstorms will continue into the overnight hours, with showers
lasting over the higher terrain after midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Widely scattered to numerous thunderstorms will develop during the
afternoon and evening hours over the mountains on Tuesday. A few
thunderstorms will be possible over the plains, mainly along the
I-25 corridor. Flash flooding will be possible, especially over
burn scar areas with the Chalk Cliffs/Cottonwood burn scars at
highest risk.

Scattered thunderstorms will develop during the afternoon over the
mountains on Wednesday through Friday. Some storms will be
possible over the plains, but more isolated coverage is expected. Flash
flooding will be possible, yet the risk will be lessened. Highest
risk will be over the Spring burn scar on Wednesday. A slight
risk of severe thunderstorms will be possible over the far eastern
plains on Thursday afternoon, main threat with these storms will
be strong outflow winds of 60 mph or greater, and hail of up to 1
inch in diameter.

On Saturday and Sunday, thunderstorms will become more widely
scattered to numerous across all areas with a higher risk of
flash flooding, especially over the burn scar and urbanized areas.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

GARBEROGLIO/EHR

In the hours before

Special weather statement, Aug 15, 4:29 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
429 PM MDT Mon Aug 15 2022

COZ084-152315-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
429 PM MDT Mon Aug 15 2022

...A strong thunderstorm will impact portions of northeastern El Paso
County through 515 PM MDT...

At 428 PM MDT, Doppler radar was tracking a strong thunderstorm over
Peyton, or 24 miles northeast of Colorado Springs, moving northeast
at 5 mph. Enhanced streamflows are possible due to heavy rainfall.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Calhan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3898 10424 3901 10455 3912 10458 3913 10456
      3913 10431
TIME...MOT...LOC 2228Z 244DEG 5KT 3907 10448

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

KTS/MG/CJS
Local storm report, Aug 15, 4:33 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
433 PM MDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             4 WNW PEYTON            39.06N 104.56W
08/15/2022  M1.00 INCH       EL PASO            CO   PUBLIC

&&
Local storm report, Aug 15, 4:45 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HEAVY RAIN       4 WNW PEYTON            39.05N 104.55W
08/15/2022  M1.50 INCH       EL PASO            CO   PUBLIC

&&
Special weather statement, Aug 15, 5:00 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
500 PM MDT Mon Aug 15 2022

COZ084-085-160015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
500 PM MDT Mon Aug 15 2022

...A strong thunderstorm will impact portions of northeastern El Paso
County through 615 PM MDT...

At 458 PM MDT, Doppler radar was tracking a strong thunderstorm over
Calhan, or 29 miles northeast of Colorado Springs, moving east at 15
mph. Plowable hail is expected with these storms. Enhanced
streamflow is expected due to heavy rainfall.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Calhan around 510 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3881 10406 3892 10452 3904 10446 3913 10440
      3913 10405
TIME...MOT...LOC 2258Z 284DEG 12KT 3903 10434

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

KTS/MG/CJS
Local storm report, Aug 15, 5:05 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      3 N PEYTON              39.07N 104.48W
08/15/2022                   EL PASO            CO   PUBLIC

            FLASH FLOODING WITH WATER FLOWING OVER THE
            ROAD AT THE INTERSECTION OF SWEET RD. AND
            PEYTON HWY.

&&
Local storm report, Aug 15, 5:08 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
508 PM MDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      4 NNE FALCON            38.99N 104.60W
08/15/2022                   EL PASO            CO   TRAINED SPOTTER

            TRAINED SPOTTER CALLED IN TO REPORT FLASH
            FLOODING 3 MILES WEST OF CALLAGHAN WITH
            APPROXIMATELY 1.5 TO 2 INCHES FALLEN IN THE
            PAST HOUR.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:42 PM MDTSpecial Weather StatementPUBTeller48 min
Aug 15, 1:47 PM MDTSpecial Weather StatementPUBCuster43 min
Aug 15, 1:50 PM MDTSpecial Weather StatementPUBTeller40 min
Aug 15, 2:09 PM MDTSpecial Weather StatementPUBTeller21 min
Aug 15, 2:26 PM MDTFlood WatchPUBAlamosa, Baca, Chaffee, Costilla, Custer, Fremont and 8 more34 hr
Aug 15, 3:15 PM MDTSpecial Weather StatementPUBEl Paso45 min
Aug 15, 3:56 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 15, 3:56 PM MDTSevere Thunderstorm WarningPUBEl Paso34 min
Aug 15, 4:26 PM MDTSpecial Weather StatementPUBEl Paso49 min
Aug 15, 4:29 PM MDTSpecial Weather StatementPUBEl Paso46 min
Aug 15, 4:58 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 15, 5:00 PM MDTSpecial Weather StatementPUBEl Paso75 min

Nearby

Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.